A proof of Julian West's conjecture that the number of 2-stack-sortable permutations of length n is} 2 (3n)! /((2n+1)! (n+1)!)

by Doron Zeilberger

Appeared in: Discrete Math. 102 (1992), 85-93 .

I learnt about Julian West's fascinating conjecture in his Bordeaux talk that took place right after my own talk. I couldn't stop thinking about it until, a month later, I solved it with Shalosh's generous help.

(Plain ) .tex version (6 pages)

.dvi version (for previewing)

.ps version

.pdf version

scanned .pdf of published version

Note: The present Plain TeX version was obtained by applying my TroffToTeX translator to the original Troff source file

Doron Zeilberger's List of Papers

Doron Zeilberger's Home Page